MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA 3DMETAL TIBIAL CONES; CENTRED 3DMETAL TIBIAL CONE XS H25

MEDACTA INTERNATIONAL SA 3DMETAL TIBIAL CONES; CENTRED 3DMETAL TIBIAL CONE XS H25
Model Number 02.07.CXS25
Medical Device Problem Codes Component Incompatible (1108); Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
During the final implant positioning, a discrepancy was noted compared to what had been observed during trialing.The final implant resulted few millimeters higher than the tibial cut.The surgeon had to remove the implanted cone, already cemented.After additional bone reaming and new cementation, a smaller cone was implanted (the size was changed from 25 mm to 20 mm).This resulted in 1 hour-delay, total surgery time 3 hours.
 
Additional Manufacturer Narrative
Batch review performed on 10 february 2026: lot 2301205: (b)(4) items manufactured and released on 04-jul-2023.Expiration date: 2028-jun-12.No anomalies found related to the problem.To date, 51 items of the same lot have been sold with no similar reported event during the period of review.Lot 2313893: (b)(4) items manufactured and released on 13-dec-2023.Expiration date: 2028-nov-29.No anomalies found related to the problem.To date, 40 items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs manager: the available x-ray image shows an anteroposterior (ap) projection of the involved knee.The final prosthetic components appear to be appropriately positioned, with no evident signs of malalignment, loosening, or acute complication detectable in this view.Although it is reported that a partial loss of the anterior tibial cortex occurred intraoperatively, this finding cannot be assessed or confirmed on the provided ap projection.
 
Additional Manufacturer Narrative
Follow up 1: - annex f, a, b, d updated - r&d analysis - root cause - action.Evaluation performed by r&d knee manager: the evaluation considers an intra-operative event that led to a prolonged procedure due to incompatibility between the cone and the tibial revision construct, which included the use of a double augment, an offset, and a stem.This compatibility had been indicated as possible in the compatibility table of the italian surgical technique referenced at the time of the case, and the surgeon was not able to detect the incompatibility during the trailing step.It became evident only during the cementation phase of the implant.As a result, the procedure was prolonged in order to remove the cement and replace the cone with a different one that was compatible with the tibial construct.To place the new cone, an additional preparation was required, which theoretically should not have been necessary.A combination of contributing factors led to the event, including the availability of an obsolete version of the italian surgical technique which included an incorrect compatibility table, and an inability to detect the incompatibility during the trial phase due to the preparation not being correct, involving a lack of alignment with the implant keel, and not being fully completed.During trial phase the cone appeared compatible and seated properly, but during final implantation proper seating was not achievable and the incompatibility became evident.If the cone had been prepared correctly, it is highly probable that the incompatibility would have been detected during the trailing phase.Due to the cone likely not being adequately prepared, the cone trial step indicated the potential for compatibility with the trial tibial construct.The final implant, featuring a slightly different features compared to the trial, did not allow this seating and therefore made the incompatibility immediately evident during implantation.This unlikely combination of factors delayed the detection of the incompatibility until the final implantation.The italian surgical technique has been replaced based on the approved master version which includes the correct compatibility table.For additional guidance on how to detect incompatibility or incorrect preparation during the surgical workflow, the surgical technique will be updated.Root cause: the root cause involved an isolated sequence of factors, initiating with surgical planning based on an obsolete compatibility table present in the italian language version that was visible at the time of the case, and factors relating to the bone preparation: as the intramedullary canal was likely not adequately aligned, the cone trial was able to seat against the tibial base trial without appearing elevated during trialing, while under the intended conditions the trials components would have indicated the incompatibility prior to proceeding with the case.Actions: the italian language version of the surgical technique which was visible at the time of the event has been replaced based on the approved master version, and all italian users were informed.The correct english master version of the surgical technique has remained available for reference at all times.For additional guidance on how to detect an incompatibility or incorrect preparation during the surgical workflow, the surgical technique will be updated with a subsequent revision.

Brand Name
3DMETAL TIBIAL CONES
Common Device Name
CENTRED 3DMETAL TIBIAL CONE XS H25
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key24504540
Report Number3005180920-2026-00141
Device Sequence Number9870407
Product Code JWH
UDI-Device Identifier07630030884061
UDI-Public07630030884061
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K170149
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.07.CXS25
Device Lot Number2301205
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite